Our team of medical experts are ready to help

Your questions answered


Anon asked...

My mum has had 5 courses of chemotherapy but this last one has been terrible for her.

Tags: cancer

My mum was diagnosed with ovarian cancer. In May she had 5 courses of chemotherapy but this last one has been terrible for her, she has fainted most days (this has never happened with the other doses) she feels very weak and her white cell count is low. Why is this happening now and not on the first few doses?

  • mother-thermometer-doctor-at-hand

    Do you need to see a GP ASAP?

     

    Would you like to speak with a doctor by video or phone at a time that suits you?

    Our Doctor@Hand service, delivered by Doctor Care Anywhere, is available on a pay-as-you-go basis with prices starting at just £60 per consultation*.

    Quote AXA20 to receive a 20% discount. (* Prices subject to change.)

The answer

Unfortunately it can be quite common for chemotherapy to make you feel worse, the more sessions that you have. Common side-effects from the chemotherapy are low white cell counts and weakness. As she is also fainting, she should be checked out by her doctor. Her blood pressure could be low or she could be suffering from an infection. You really should take her to see her own doctor to be checked as soon as possible.

Newsletter sign up


Sign up to our monthly newsletter, Better Health, to receive our latest health and wellbeing updates.


Sign up to newsletter